Homotopy perturbation method for fractional Fornberg-Whitham equation. (English) Zbl 1211.65138

Summary: This article presents the approximate analytical solutions to solve the nonlinear Fornberg-Whitham equation with fractional time derivative. By using initial values, the explicit solutions of the equations are solved by using a reliable algorithm like homotopy perturbation method. The fractional derivatives are taken in the Caputo sense. Numerical results show that the HPM is easy to implement and accurate when applied to time-fractional PDEs.


65M99 Numerical methods for partial differential equations, initial value and time-dependent initial-boundary value problems
35Q53 KdV equations (Korteweg-de Vries equations)
35R11 Fractional partial differential equations
Full Text: DOI


[1] Oldham, K. B.; Spanier, J., The Fractional Calculus (1974), Academic Press: Academic Press New York · Zbl 0428.26004
[2] Podlubny, I., Fractional Differential Equations (1999), Academic Press: Academic Press New York · Zbl 0918.34010
[3] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and Applications of Fractional Differential Equations (2006), Elsevier: Elsevier Amsterdam · Zbl 1092.45003
[4] He, J. H., Homotopy perturbation technique, Comput. Methods Appl. Mech. Engrg., 178, 257-262 (1999) · Zbl 0956.70017
[5] He, J. H., A coupling method of homotopy technique and perturbation technique for nonlinear problems, Int. J. Nonlinear Mech., 35, 37-43 (2000) · Zbl 1068.74618
[6] He, J. H., Periodic solutions and bifurcations of delay-differential equations, Phys. Lett. A, 347, 228-230 (2005) · Zbl 1195.34116
[7] He, J. H., Application of homotopy perturbation method to nonlinear wave equations, Chaos Solitons Fractals, 26, 695-700 (2005) · Zbl 1072.35502
[8] He, J. H., Limit cycle and bifurcation of nonlinear problems, Chaos Solitons Fractals, 26, 827-833 (2005) · Zbl 1093.34520
[9] Das, S.; Gupta, P. K., An approximate analytical solution of the fractional diffusion equation with absorbent term and external force by homotopy perturbation method, Z. Naturforsch., 65a, 3, 182-190 (2010)
[10] Momani, S.; Yildirim, A., Analytical approximate solutions of the fractional convection-diffusion equation with nonlinear source term by He’s homotopy perturbation method, Int. J. Comput. Math., 87, 1057-1065 (2010) · Zbl 1192.65137
[11] Yildirim, A.; Kocak, H., Homotopy perturbation method for solving the space-time fractional advection-dispersion equation, Adv. Water Resour., 32, 1711-1716 (2009)
[12] Yildirim, A.; Gulkanat, Y., Analytical approach to fractional Zakharov-Kuznetsov equations by He’s homotopy perturbation method, Commun. Theor. Phys., 53, 1005 (2010) · Zbl 1218.35196
[13] He, J. H., Homotopy perturbation method for solving boundary value problems, Phys. Lett. A, 350, 87-88 (2006) · Zbl 1195.65207
[14] El-Shahed, M., Application of He’s homotopy perturbation method to Volterra’s integro-differential equation, Int. J. Nonlinear Sci. Numer. Simul., 6, 163-168 (2005) · Zbl 1401.65150
[15] Siddiqui, A. M.; Mahmood, R.; Ghori, Q. K., Thin film flow of a third grade fluid on a moving belt by He’s homotopy perturbation method, Int. J. Nonlinear Sci. Numer. Simul., 7, 7-14 (2006) · Zbl 1187.76622
[16] Yildirim, A., Analytical approach to fractional partial differential equations in fluid mechanics by means of the homotopy perturbation method, Internat. J. Numer. Methods Heat Fluid Flow, 20, 2, 186-200 (2010) · Zbl 1231.76225
[17] Das, S.; Gupta, P. K.; Barat, S., A note on fractional Schrödinger equation, Nonlinear Sci. Lett. A, 1, 1, 91-94 (2010)
[18] Yildirim, A., An algorithm for solving the fractional nonlinear Schrödinger equation by means of the homotopy perturbation method, Int. J. Nonlinear Sci. Numer. Simul., 10, 4, 445-451 (2009)
[19] Das, S.; Gupta, P. K.; Rajeev, A Fractional predator-prey Model and its Solution, Int. J. Nonlinear Sci. Numer. Simul., 10, 4, 873-876 (2009)
[20] He, J. H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. Methods Appl. Mech. Engrg., 167, 57-68 (1998) · Zbl 0942.76077
[21] Momani, S.; Odibat, Z., Comparison between the homotopy perturbation method and the variational iteration method for linear fractional partial differential equations, Comput. Math. Appl., 54, 910-919 (2007) · Zbl 1141.65398
[22] Tian, L.; Gao, Y., The global attractor of the viscous Fornberg-Whitham equation, Nonlinear Anal., 71, 5176-5186 (2009) · Zbl 1181.35027
[23] Abidi, F.; Omrani, K., The homotopy analysis method for solving the Fornberg-Whitham equation and comparison with Adomian’s decomposition method, Comput. Math. Appl., 59, 8, 2743-2750 (2010) · Zbl 1193.65179
[24] Abbaoui, K.; Cherruault, Y., New ideas for proving convergence of decomposition methods, Comput. Math. Appl., 29, 103-108 (1995) · Zbl 0832.47051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.